Jul 5, 2004
I am 68 year old male, just diagnosed. Blood tests show T Cell count of 908, with Viral load 8731. Doctor has immediately prescribed the following: Reyataz,Viread and emtriva. Currently take zocar and flomax. Concerned about: reaction to zocar and my liver, as well as why I should start treatment this early. I am not too happy with my current doctors approach; which seems to be get on treatment as soon as possible. Your thoughts would be most helpful. Thank you.
| Response from Dr. Pierone
Hello and thanks for posting. Your concern with this aggressive approach to therapy is justified. The first question is whether you need treatment at all? High T cells (CD4 cells) and low viral load are typically an indication for watchful waiting for HIV infection. This has to do with the trade off between benefit of therapy and side effects of treatment.
Reyataz and Viread have a drug interaction that lowers the levels of Reyataz to the point that there may be a loss in effectiveness. Also, Zocor blood levels tend to go higher (sometimes much higher) with protease inhibitors (like Reyataz). I would see why your doctor is so gung ho to start treatment and consider a second opinion. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sinus Infection An Acute Symptom Of AIDS?
- Is Vomiting A Symptom Of Acute HIV Infection?
- Do People Get AIDS From Sex With A Prostitute?
- Dry Cough After Kissing Cut On Lip Worried I Have HIV
- Flaky Skin After Touching Vaginal Fluid Worried I Have HIV
- Itchy Skin After Precum Touching Vagina Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.